[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.90.95. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 1978

Suppression of Corticosteroid-Induced Atrophy and Telangiectasia With Vitamin A

Author Affiliations

Knoxville, Tenn

USAF

USAF

USAF

USAF San Antonio, Tex

Arch Dermatol. 1978;114(4):624. doi:10.1001/archderm.1978.01640160090034
Abstract

To the Editor.—  Side effects of prolonged use of topical corticosteroids include atrophy, striae, telangiectasia, and linear ulcerations. A rat bioassay model has been developed to evaluate these side effects and similar work has been done by Rist et al (unpublished data, 1977). Vitamin A is known to suppress the inhibitory effects of glucocorticoids on wound repair.2,3 With these facts, we undertook a blind study to see if topical vitamin A would suppress the atrophy and telangiectasia associated with long-term topical corticosteroids.Forty-one-week-old Sprague Dawley rats were separated into four groups, each with a 3-sq cm shaved area on their back. Group one was treated with 0.1 gm of 0.1% halcinonide daily. Group two was treated with 0.1 gm of 0.1% halcinonide plus 7,500 IU of vitamin A ester per milligram of anhydrous lanolin base daily. Group three was treated with 0.1% halcinonide cream daily plus 500 IU of

First Page Preview View Large
First page PDF preview
First page PDF preview
×